Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 12, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 28, 2024, 10:44 PM CDT for Angelina County, Nacogdoches County, San Augustine County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2024, 10:44 PM CDT (03:44 UTC)
- Expired
- Apr 28, 2024, 11:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Angelina County, TX, Nacogdoches County, TX, San Augustine County, TX
The radar
The Ft Polk radar (KPOE), 143 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 2:25 PM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1247 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.9
The text
As transmitted.
557
WFUS54 KSHV 290344
TORSHV
TXC005-347-405-290415-
/O.NEW.KSHV.TO.W.0012.240429T0344Z-240429T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
1044 PM CDT Sun Apr 28 2024
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southeastern Nacogdoches County in eastern Texas...
Central Angelina County in eastern Texas...
Southwestern San Augustine County in eastern Texas...
* Until 1115 PM CDT.
* At 1043 PM CDT, a severe thunderstorm capable of producing a
tornado was located 8 miles southeast of Huntington, or 14 miles
northwest of Rockland, moving northeast at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Nacogdoches, central Angelina and southwestern San
Augustine Counties, including the following locations... Zavalla
and Shawnee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3109 9448 3114 9464 3137 9453 3126 9425
TIME...MOT...LOC 0343Z 216DEG 18KT 3119 9450
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
531 follow-up statement
865
WWUS54 KSHV 290400
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1100 PM CDT Sun Apr 28 2024
TXC005-347-405-290415-
/O.CON.KSHV.TO.W.0012.000000T0000Z-240429T0415Z/
Nacogdoches TX-Angelina TX-San Augustine TX-
1100 PM CDT Sun Apr 28 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
SOUTHEASTERN NACOGDOCHES...CENTRAL ANGELINA AND SOUTHWESTERN SAN
AUGUSTINE COUNTIES...
At 1100 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles south of Etoile, or 17 miles east of Lufkin,
moving northeast at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Huntington and Shawnee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3117 9437 3124 9459 3137 9453 3126 9425
TIME...MOT...LOC 0400Z 216DEG 18KT 3126 9444
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
53What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 28, 6:21 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Apr 28, 6:21 PM CDT, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
621 PM CDT Sun Apr 28 2024
...New AVIATION...
.SHORT TERM...
(This evening through Monday Night)
Issued at 305 PM CDT Sun Apr 28 2024
Parameters are starting to come together for strong to severe
storms this afternoon into the evening and overnight hours. So far
today we have been relatively quiet, as outflow boundaries from
convection west of the region may have stabilized our area.
However, we have started to see some popcorn convection develop
across the area with daytime heating. Just west of us, very strong
to severe storms have developed between Temple and Mexia Texas
along a remnant boundary. Short-term progs have these storms
holding together and moving northeastward into the western half of
the region over the next couple of hours. The Storm Prediction
Center has issued Tornado Watch 158 for all of our East Texas
counties along and south of Interstate 20 through 9 pm to account
for these storms. Can't rule out additional watches down stream as
convection pushes eastward into our Louisiana zones after 9 pm.
Again, all modes of severe will be in play, including flash
flooding.
The convection is expected to push through the area overnight and
should be out of our warning area near lunch time Monday just
ahead of a cool front. Can't rule out some additional convection
early Monday afternoon along that front, followed by quiet
conditions. Not expecting a huge change in temperatures behind the
front, but northerly winds should bring in a slightly cooler and
drier airmass.
&&
.LONG TERM...
(Tuesday through next Saturday)
Issued at 305 PM CDT Sun Apr 28 2024
Quiet conditions will be short-lived as rain chances are expected
to return by Tuesday afternoon. Zonal flow will become established
over the region Tuesday, with several short-wave disturbances
expected to move through the flow. The upper flow will transition
to more southwesterly by mid-week, with rain chances continuing,
as disturbances continue to move across the flow over the region.
Eventually, another long-wave trough will shift out of the Rockies
into the Plains, eventually dragging another cold front into the
region on Friday. This front should clear the precip out of the
region for next weekend, but not before bringing us more
convection. Can't rule out additional severe weather during the
upcoming week of unsettled weather, along with excessive rainfall
and additional hydro issues on area waterways. Seasonal temps
look to return by next weekend.
&&
.AVIATION...
(00Z TAFS)
Issued at 617 PM CDT Sun Apr 28 2024
Severe thunderstorms currently ongoing across NE TX near and south
of the I-20 Corridor and will be moving into NW LA in the next
hour or so. This threat will continue shifting eastward through
the evening and overnight hours. Have convection exiting most of
our airspace in the 12-15z timeframe on Monday with IFR/VFR
ceilings eventually becoming low VFR or scattering out all
together.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 67 82 65 85 / 90 40 10 20
MLU 67 76 63 84 / 70 80 20 20
DEQ 60 81 58 83 / 90 10 0 10
TXK 65 82 62 84 / 100 20 0 10
ELD 63 78 60 85 / 90 70 10 10
TYR 64 83 64 84 / 90 10 0 20
GGG 65 83 63 84 / 90 10 0 20
LFK 66 85 65 85 / 90 30 10 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Monday evening for ARZ050-051-059>061-
070>073.
LA...Flood Watch through Monday evening for LAZ001>006-010>014-
017>022.
OK...Flood Watch through Monday evening for OKZ077.
TX...Flood Watch through Monday evening for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
SHORT TERM...20
LONG TERM....20
AVIATION...13Hazardous weather outlook, Apr 28, 2:38 PM CDT, 8 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 238 PM CDT Sun Apr 28 2024 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-291945- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion- 238 PM CDT Sun Apr 28 2024 ...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...This afternoon and tonight. A line of showers and thunderstorms will move into extreme Southeast Oklahoma, Northeast Texas, and adjacent sections of Southwest Arkansas this morning, before eventually diminishing later this morning. Locally gusty winds and brief heavy rainfall will be possible with these storms this morning, but the remnants of these storms will help focus additional shower and thunderstorm development by mid and late afternoon during peak heating, especially with the arrival of a strong upper level disturbance from the west. Some of these storms will become severe, with damaging winds, large hail, and isolated tornadoes possible, with locally heavy rainfall likely moving over the same areas. Thus, the potential for flash flooding will increase late this afternoon over Northeast Texas, extreme Southeast Oklahoma, and Southwest Arkansas, with the severe and flash flood threats shifting east into Deep East Texas and North Louisiana tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers and thunderstorms containing heavy rainfall will continue to gradually spread east across North-Central and Northeast Louisiana Monday morning, before diminishing by afternoon. The threat for flash flooding will continue over these areas Monday morning, before ending as the rains exit the area. While a respite in the rains is expected Monday night and Tuesday morning, additional scattered showers and thunderstorms are possible across East Texas and North Louisiana Tuesday afternoon, becoming more numerous Wednesday through Friday as weak upper level disturbances traverse the area. The potential for isolated strong storms can not be ruled out with the storms Thursday and Friday, ahead of a weak cold front that will move through the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. TXZ136>138-149>153-165>167-291945- Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby- Angelina-San Augustine-Sabine- 238 PM CDT Sun Apr 28 2024 ...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... ...TORNADO WATCH 158 IN EFFECT UNTIL 9 PM CDT THIS EVENING... This Hazardous Weather Outlook is for East Texas and Deep East Texas. .DAY ONE...This afternoon and tonight. A line of showers and thunderstorms will move into extreme Southeast Oklahoma, Northeast Texas, and adjacent sections of Southwest Arkansas this morning, before eventually diminishing later this morning. Locally gusty winds and brief heavy rainfall will be possible with these storms this morning, but the remnants of these storms will help focus additional shower and thunderstorm development by mid and late afternoon during peak heating, especially with the arrival of a strong upper level disturbance from the west. Some of these storms will become severe, with damaging winds, large hail, and isolated tornadoes possible, with locally heavy rainfall likely moving over the same areas. Thus, the potential for flash flooding will increase late this afternoon over Northeast Texas, extreme Southeast Oklahoma, and Southwest Arkansas, with the severe and flash flood threats shifting east into Deep East Texas and North Louisiana tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers and thunderstorms containing heavy rainfall will continue to gradually spread east across North-Central and Northeast Louisiana Monday morning, before diminishing by afternoon. The threat for flash flooding will continue over these areas Monday morning, before ending as the rains exit the area. While a respite in the rains is expected Monday night and Tuesday morning, additional scattered showers and thunderstorms are possible across East Texas and North Louisiana Tuesday afternoon, becoming more numerous Wednesday through Friday as weak upper level disturbances traverse the area. The potential for isolated strong storms can not be ruled out with the storms Thursday and Friday, ahead of a weak cold front that will move through the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. 20
In the hours before
Local storm report, Apr 28, 9:53 PM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
953 PM CDT Sun Apr 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM Tstm Wnd Dmg 10 S Fouke 33.12N 93.90W
04/28/2024 Miller AR Emergency Mngr
A power pole was snapped with a power line
pulled out of a home at MM 6 on Highway 71
South.
&&
15Local storm report, Apr 28, 10:03 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1003 PM CDT Sun Apr 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM Hail Waskom 32.48N 94.07W
04/28/2024 M0.88 Inch Harrison TX Public
Nickel size hail fell near the intersection
of FM 9 and Highway 80 in Waskom.
&&
15Local storm report, Apr 28, 10:11 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1011 PM CDT Sun Apr 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM Tstm Wnd Dmg 6 S Shreveport 32.38N 93.80W
04/28/2024 Caddo LA NWS Employee
Trees snapped on Tynneside Way in South
Shreveport.
&&
15Special weather statement, Apr 28, 10:19 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1019 PM CDT Sun Apr 28 2024
LAZ001>005-010>014-017>019-TXZ152-153-166-167-290415-
Bossier LA-Lincoln LA-Jackson LA-Caddo LA-Webster LA-Sabine LA-
De Soto LA-Winn LA-Bienville LA-Natchitoches LA-Ouachita LA-
Red River LA-Claiborne LA-Sabine TX-Nacogdoches TX-San Augustine TX-
Shelby TX-
1019 PM CDT Sun Apr 28 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN WEBSTER...DE SOTO...
RED RIVER...NORTHERN NATCHITOCHES...SOUTHWESTERN OUACHITA...
SOUTHEASTERN CADDO...NORTHERN SABINE...JACKSON...SOUTHWESTERN
CLAIBORNE...BIENVILLE...SOUTHEASTERN BOSSIER...SOUTHWESTERN LINCOLN
AND NORTHWESTERN WINN PARISHES...SHELBY...NORTHEASTERN SAN
AUGUSTINE...NORTHEASTERN NACOGDOCHES AND NORTHERN SABINE COUNTIES
THROUGH 1115 PM CDT...
At 1018 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ruston to near Rosevine. Movement was
southeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ruston, Natchitoches, Minden, Center, Mansfield, Grambling,
Jonesboro, Milam, Arcadia, Many, San Augustine, Coushatta, Zwolle,
Logansport, Ringgold, Sibley, Hemphill, Campti, Gibsland, and
Pineland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 1100 PM CDT for eastern and
northeastern Texas. A Tornado Watch also remains in effect until 200
AM CDT for north central and northwestern Louisiana.
&&
LAT...LON 3117 9409 3150 9422 3146 9447 3166 9454
3198 9411 3198 9402 3199 9404 3203 9404
3277 9304 3231 9217 3228 9231 3223 9231
TIME...MOT...LOC 0318Z 306DEG 43KT 3256 9260 3143 9408
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Apr 28, 10:24 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1024 PM CDT Sun Apr 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM Tstm Wnd Dmg 6 SE Greenwood 32.38N 93.90W
04/28/2024 Caddo LA Public
At least two trees were downed across
Woolworth Road near Walnut Hill Middle
School.
&&
15Local storm report, Apr 28, 10:28 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1028 PM CDT Sun Apr 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM Tstm Wnd Dmg 5 ESE Greenwood 32.41N 93.90W
04/28/2024 Caddo LA Public
Multiple trees down along Shirley Francis
Road near Woolworth Road.
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:15 PM CDT | Tornado Warning | SHV | Cherokee, Nacogdoches | 30 min |
| Apr 28, 7:40 PM CDT | Tornado Warning | SHV | Nacogdoches, Rusk | 35 min |
| Apr 28, 8:03 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 42 min |
| Apr 28, 8:26 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 49 min |
| Apr 28, 8:28 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, San Augustine | 47 min |
| Apr 28, 8:58 PM CDT | Flash Flood Warning | SHV | Harrison, Panola | 3 hr |
| Apr 28, 9:05 PM CDT | Flash Flood Warning | SHV | Angelina, Nacogdoches, Rusk, Shelby | 3 hr |
| Apr 28, 9:15 PM CDT | Special Weather Statement | SHV | Panola | 60 min |
| Apr 28, 9:17 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Sabine, San Augustine, Shelby | 43 min |
| Apr 28, 9:31 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine | 59 min |
| Apr 28, 10:15 PM CDT | Tornado Warning | SHV | Angelina | 30 min |
| Apr 28, 10:19 PM CDT | Special Weather Statement | SHV | Sabine, San Augustine, Shelby | 56 min |
| Apr 28, 10:31 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 44 min |
| Apr 28, 10:40 PM CDT | Flash Flood Warning | SHV | Angelina, Nacogdoches, San Augustine, Shelby | 3 hr |
| Apr 28, 11:05 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 40 min |
| Apr 28, 11:42 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Sabine, San Augustine, Shelby | 48 min |
| Apr 29, 11:14 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 25 hr |
| Apr 29, 11:15 AM CDT | River Flood Warning | SHV | Nacogdoches, Rusk | 9 hr |
| Apr 29, 11:18 AM CDT | River Flood Warning | SHV | Panola, Shelby | 5 days |
| Apr 29, 11:26 AM CDT | River Flood Warning | SHV | Sabine, San Augustine | 25 hr |
| Apr 29, 11:28 AM CDT | River Flood Warning | SHV | Angelina, Jasper, Polk, Tyler | 12 days |
| Apr 29, 11:29 AM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 4 days |
| Apr 29, 11:32 AM CDT | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 24 days |
| Apr 29, 12:52 PM CDT | River Flood Warning | SHV | Smith, Wood | 25 days |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.